MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341402
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/03/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a breast reconstruction revision surgery with implantation of a 620cc mentor memoryshape breast implant prosthesis.Post-operatively, the patient was bit by a spider which caused cellulitis of the right nipple.Afterwards, magnetic resonance imaging was performed which indicated a ruptured right breast implant and a prominent right axillary lymph node.A skin biopsy of the right breast was also performed which indicated free silicone.During a consultation with a medical professional, the patient reported left breast pain, not feeling well, vision changes, difficulty swallowing, cough, abdominal pain, vomiting, change in appetite, dizziness, frequent headaches and migraines.Subsequently, she was diagnosed with bilateral baker grade iv capsular contracture.As a result, the patient underwent bilateral removal and replacement with 685cc mentor memorygel boost breast implants on (b)(6) 2023.However, the removed implants were reported to intact.This report is for the left breast prosthesis.Refer to manufacturing report number 1645337-2023-12839 for the contralateral event.
 
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.  when the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.  this report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.  this report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.  if certain information is unknown, not available or does not apply, the section/field of the form is left blank.Reason for device explant and/or reoperation: capsular contracture, generalized illness.H6 health effect - clinical code e2402: generalized illness.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On october 31, 2023, mentor completed an evaluation on the returned device.Mentor conducted a visual inspection and leak testing of the device.During visual evaluation, no apparent damage or visual anomalies were observed on the breast implant device.Leak testing was performed, in accordance with mentor procedures, and no leak sites or gel exposures were detected during the analysis.Mentor concluded that the capsular contracture in the patient´s breast was the result of the body´s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.At the present time, there is no sufficient evidence to show an association between breast implants and generalized illness (assessing the risks of breast implants and fda¿s vision for the national breast implant registry).On november 06, 2023, mentor became aware that information was inadvertently omitted from the initial report.As the device was received, the following information should have been included.H6.Type of investigation: testing of actual/suspected device (b01); h6.Investigation findings: results pending completion of investigation (c21); h6.Investigation conclusions: conclusion not yet available (d16).Manufacturer¿s reference number: (b)(4) in the initial, h6.Type of investigation, h6.Investigation findings, h6.Investigation conclusions should have include testing of actual/suspected device (b01), results pending completion of investigation (c21), and conclusion not yet available (d16), respectively, as the device was received for analysis.

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key18035860
Report Number1645337-2023-12838
Device Sequence Number20638499
Product Code FTR
UDI-Device Identifier00081317005247
UDI-Public00081317005247
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/25/2021
Device Catalogue Number3341402
Device Lot Number7333671
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/31/2023
Initial Report FDA Received Date10/30/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale